MAUDE Adverse Event Report: COOK INC UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER; LJE CATHETER, NEPHROSTOMY

COOK INC UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER; LJE CATHETER, NEPHROSTOMY
Model Number G55803
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer additional phone = (b)(6).E3: customer occupation: quality assistant.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the 'universa loop nephrostomy percutaneous drainage catheters' the wire guide "detached" from the device during the nephrostomy procedure.The issue was found during device placement, and no other devices were used with the wire guide.The procedure was completed by using another device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information has been requested but is unavailable at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the 'universa loop nephrostomy percutaneous drainage catheters' the wire guide "detached" from the device during the nephrostomy procedure.The issue was found during device placement, and no other devices were used with the wire guide.The procedure was completed by using another device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures and instructions for use (ifu) as well as a visual inspection of the returned device, were conducted during the investigation.A device failure analysis was conducted.Upon inspection there were a few significant amount of bends/kinks in the wire guide.The wire guide could not be removed from the needle cannula as when attempting to remove the wire guide, the coils separated exposing the inner core.There was no coating coming off the wire guide.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspections are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device lot found no relevant nonconformances that could have contributed to the reported failure mode.A complaint history search identified one other event associated with the reported device lot for a different failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Product labeling review: the product ifu, [t_ulcs_rev4] ¿universa loop drainage catheter set¿ contains the following information to the user related to the reported failure mode.¿precautions¿ do not forcefully advance any component during removal or replacement of the catheter.Carefully remove the components if any resistance is encountered.¿ ¿how supplied" upon removal from the package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a definitive cause of the event could not be determined.The root cause of the failure was thought to likely be due to the wire guide becoming stuck in the needle cannula.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20749334
Report Number1820334-2024-01533
Device Sequence Number8376962
Product Code LJE
UDI-Device Identifier00827002558038
UDI-Public(01)00827002558038(17)260202(10)15204319
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberG55803
Device Catalogue NumberULCS-12-30
Device Lot Number15204319
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale